Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Using minoz 100. Having severe itching. Side effect?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Sat, 2 Feb 2013 in Skin Hair and Nails
Question: i have been using minoz 100 twice daily . from last two days i have been having itching and its increasing . what should i do for this severe itching and should i continue taking it .
doctor
Answered by Dr. Sudarshan 2 hours later
Hi XXXXXXX,
Thanks for writing in.
Minocycline per se does not cause itching as an side effect.
You can continue taking minocycline.
Itching can be due to other causes like xerosis, ichthyosis, infection or eczematisation.
Also I would like to know-
which part of the body has itching?
are you on any other drugs like isotretinoin?
Itching is more in day or night?
are there any visible skin changes?
can you upload photos of the affected area?

Answer the questions and upload the photos and we can continue the discussion here.
till the time you can take tab.Zyrtec twice daily for itching.
Hope this helps.
I will be available for follow up.
regards.
drSudarshan.
MD Skin
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 2 hours later
itching is at elbows, arms, neck, legs , fingers . now i am better, i took one larfost. and i just take migrane medicine -cetadin. itching was after i went out in sunlight . and the skin's visibly fine. which medicine should i take cos there is still itching and should i continue really to take minoz ? m afraid to do so
doctor
Answered by Dr. Sudarshan 18 hours later
Hi again,
Minocycline can cause photosensitivity as a side effect.it may cause itching after sun exposure.
Avoid sun exposure. use a good sunscreen lotion and protective clothing while outside.
You can continue taking minocycline.
Take tablet lorfast twice daily.
Apply cooling soothing lotion like aloe Vera lotion over itchy areas twice a day.It is available over the counter.Hope this helps.
I will be available for follow up .
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Minocycline

doctor1 MD

Tomorrow I have a drug test for a job interview. My sister recently went to the dermatologist and was prescribed minocycline. Without thinking I took 2 100 milligram pills to clear up some last minute acne I have. Will it show up on a drug test administered by work place? Because if I does show up that means I am taking a prescription drug that isn t prescribed to me and that could mean the job, thanks for you help

doctor1 MD

i have ED and associated with pitting edema of the lower extremities and neuropathic sx's of the feet. i am 54 y/o and have htn, hlp, obesity. take atenolol, zocor, rantidine, and minocycline. i am confused by the evolving lower extremity sx's. nonsmoker, no etoh, and no recreational substances.

doctor1 MD

I woke up to a bunch of pimples on my face. It’s progressed and is getting worse and worse. My skin feels hot to the touch and there are pimples everywhere . I usually use cera ve lotion but I’ve been using cetaphil recently. I also have been...

doctor1 MD

Hi i had acne problem only on my nose. A very good dermatologist suggested me to take CNN MR 100 and delsone m8. My problem got solved for a year miraculously. as the doctor told me after 20 tablets of delsone daily dosage with CNN and then...

doctor1 MD

Hi Good Morning I am having acne problem from last 1 year in shoulders, back and face. Pls let me know what to do to get rid of this acne problem. xx// xxxxxxx

doctor1 MD

Hello. I am a 38-yr-old female and have been taking minocycline for rosacea for about 5-years. I am struggling with chronic belching. Honestly, it's becoming quite problematic and I am curious as to whether or not this could indicate a more serious problem. I saw my family doctor last week and have been referred to a specialist, but I have not heard back from them yet.
Thanks.

doctor1 MD

i was given 2 grams of azrithomycin and i have both doxycycline and minocycline both 100mgs here. just so happened to have levofloxcin here as well. I have a green discharge from my penis. i have taken the azithomycin but which of the other three here do i take to ensure i covered myself for both ghonorrhea and clymidia?